Alert archive / Nebraska / Flood Watches in 2007
Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flood watch at Apr 25, 2007, 1:24 AM CDT for 10 counties in Nebraska. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2007, 1:24 AM CDT (06:24 UTC)
- Expired
- Apr 25, 2007, 3:32 PM CDT
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLBF 250624 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 124 AM CDT WED APR 25 2007 NEZ006>010-026>029-038-251430- /O.CAN.KLBF.FF.A.0003.000000T0000Z-070425T1200Z/ /O.NEW.KLBF.FA.A.0002.070425T0624Z-070425T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 124 AM CDT WED APR 25 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD... BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK AND WHEELER. * TONIGHT THROUGH THIS AFTERNOON * STEADY LIGHT RAIN AND PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED OVERNIGHT THROUGH WEDNESDAY AFTERNOON. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS LIKELY WITH STORM TOTAL RAINFALL OF 2 TO 4 INCHES. THIS EXCESSIVE RAINFALL MAY LEAD TO LOCALIZED FLOODING. AREAS THAT WILL BE MOST SUSCEPTIBLE TO FLOODING WILL BE ALONG LOW WATER CROSSINGS IN HILLY TERRAIN AND IN POOR DRAINAGE AREAS. * SMALL STREAM AND RIVER FLOODING IS A DEFINITE POSSIBILITY AS RIVER GAGES INDICATE WATER LEVELS ARE RISING AND WILL LIKELY CONTINUE TO RISE TODAY. THE RAIN SHOULD END LATE THIS AFTERNOON. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. THE THREAT OF FLOODING FROM VERY HEAVY RAINFALL AND RAPIDLY RISING CREEKS AND RIVERS HAS ENDED. FLOODING CONCERNS ARE NOW FOCUSED ON PROLONGED RAINFALL. $$ NEZ022>025-035>037-056>059-069>071-250730- /O.EXP.KLBF.FF.A.0003.000000T0000Z-070425T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... ARTHUR...TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 124 AM CDT WED APR 25 2007 /1224 AM MDT WED APR 25 2007/ ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA... SOUTHWEST NEBRASKA...THE EASTERN PANHANDLE OF NEBRASKA AND WEST CENTRAL NEBRASKA HAS EXPIRED. ADDITIONAL RAINFALL OF AN INCH IS LIKELY OVERNIGHT THROUGH WEDNESDAY MORNING. THE RAIN SHOULD END AROUND NOON TODAY. MINOR RUNOFF PROBLEMS ARE EXPECTED ACROSS THE AREA. USE CAUTION TRAVELING ON UNPAVED ROADS. SOME RURAL ROADS MAY BE PARTIALLY WASHED OUT. $$ CDC
2 follow-up statements
000 WGUS63 KLBF 250902 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT WED APR 25 2007 NEZ006-007-251015- /O.CAN.KLBF.FA.A.0002.000000T0000Z-070425T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER 402 AM CDT WED APR 25 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. EXCESSIVE RAINFALL IS NOT ANTICIPATED IN THIS AREA. $$ NEZ008>010-026>029-038-251715- /O.CON.KLBF.FA.A.0002.000000T0000Z-070425T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW 402 AM CDT WED APR 25 2007 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...BLAINE...BROWN...GARFIELD...HOLT... LOUP...ROCK AND WHEELER. * THROUGH THIS AFTERNOON * STEADY LIGHT RAIN AND PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED TODAY. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS LIKELY WITH STORM TOTAL RAINFALL OF 2 TO 4 INCHES. THIS EXCESSIVE RAINFALL MAY LEAD TO LOCALIZED FLOODING. AREAS THAT WILL BE MOST SUSCEPTIBLE TO FLOODING WILL BE ALONG LOW WATER CROSSINGS IN HILLY TERRAIN AND IN POOR DRAINAGE AREAS. * SMALL STREAM AND RIVER FLOODING IS A DEFINITE POSSIBILITY AS RIVER GAGES INDICATE WATER LEVELS ARE RISING AND WILL LIKELY CONTINUE TO RISE TODAY. THE RAIN SHOULD END LATE THIS AFTERNOON. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. THE THREAT OF FLOODING FROM VERY HEAVY RAINFALL AND RAPIDLY RISING CREEKS AND RIVERS HAS ENDED. FLOODING CONCERNS ARE NOW FOCUSED ON PROLONGED RAINFALL. $$ CDC
000 WGUS63 KLBF 252032 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT WED APR 25 2007 ...STORM SYSTEM MOVING EAST AND SHOWERS ENDING... NEZ008>010-026>029-038-252145- /O.CAN.KLBF.FA.A.0002.000000T0000Z-070425T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER- INCLUDING THE CITIES OF...AINSWORTH...BASSETT...ONEILL... DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW 332 PM CDT WED APR 25 2007 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. OVER THE LAST TWO DAYS SOME AREAS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED OVER 5 INCHES OF RAIN. SMALL STREAMS ARE RUNNING BANK FULL AND DITCHES ARE FULL. WATER HAS PONDED IN FIELDS. AS SHOWERS END ACROSS THE AREA WATER IN LOW LYING AREAS WILL BEGIN TO RECEDE. NO MAJOR FLOODING WAS REPORTED. THE FLOOD WATCH FOR NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. $$ POWER
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flood watch went out at Apr 24, 7:30 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Apr 24, 7:30 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 730 PM CDT TUE APR 24 2007 .WILL UPDATE FORECAST SHORTLY TO CANCEL THE WIND ADVISORY AND TO ELIMINATE CHERRY AND SHERIDAN COUNTIES FROM THE FLOOD WATCH TONIGHT. WINDS HAVE DIMINISHED TO UNDER WIND ADVISORY CRITERIA OVER THE PAST COUPLE OF HOURS...AND LOOK FOR THIS TO CONTINUE AS THE UPPER LEVEL LOW SINKS SOUTH INTO FAR SWRN KS. AM EXPECTING WINDY CONDS TO CONTINUE OVERNIGHT...AND CANNOT RULE OUT SOME STIFF WINDS ACCOMPANYING PASSAGE OF SHOWERS OVERNIGHT...HOWEVER WIDESPREAD ADVISORY WINDS HAVE ENDED. IN ADDITION TO ELIMINATING THE WIND ADVISORY...WILL CANCEL THE FLOOD WATCH OVER CHERRY AND SHERIDAN COUNTY. DEFORMATION PRECIPITATION HAS SET UP FURTHER SOUTH ACROSS THE NORTHERN AND WESTERN SANDHILLS...EFFECTIVELY ENDING ANY FLOODING THREAT ACROSS NORTHERN CHERRY AND MOST OF SHERIDAN COUNTY. NEW ZONES AND NEW HEADLINE PRODUCTS OUT SHORTLY TO REFLECT ONGOING WEATHER. && PVS DISCUSSION FOLLOWS...ISSUED AT... 356 PM CDT TUE APR 24 2007 .SYNOPSIS... H5 LOW CENTERED OVER SOUTHEAST COLORADO WITH CLASSIC HUGE COMMA SHAPED SURFACE SYSTEM. DRY SLOT PUSHING INTO WESTERN KS INTO SW NEBRASKA. LARGE DEFORMATION ZONE EXTENDS FROM THE NE PANHANDLE INTO SOUTHEAST COLORADO. && .DISCUSSION... MODELS CONTINUE IN GOOD AGREEMENT IN NEAR TERM FORECAST. HAVE USED A BLEND FOR THE FORECAST. CONCERNS FOR THE FORECAST ARE MAINLY NEAR TERM. MUCH OF THE AREA HAS SEEN 1 TO 2 INCHES OF RAINFALL IN THE PAST 18 HRS. DRY SLOT TRYING TO PUSH INTO SOUTHWEST ZONES. DEFORMATION ZONE WILL BE MAIN PLAYER. THUNDERSTORMS MOVING NORTH OUT OF NORTHEAST COLORADO. GOOD HELICITY IN LOWER LAYERS. ALSO TRW MOVING OUT OF NORTHWEST KS INTO SOUTHWEST ZONES. NUMEROUS SHOWERS AND ISO T CONTINUE OVER NORTH CENTRAL ZONES. MODELS CONTINUE TO INDICATE COPIOUS AMOUNTS OF LIQUID EQUIVALENT AND PWS STILL ABOVE NORMAL FOR THE SEASON. CONTINUE THE FFWATCH OVER THE FORECAST AREA THROUGH 6Z AND THEN NORTH CENTRAL TILL 12Z...WITH FFG GUIDANCE NUMBERS CLOSE. STREAMS OVER SOUTHWEST ZONES RUNNING NEAR BANKFUL. WILL CONTINUE WIND ADVISORY THROUGH THE EVENING. NEXT SHIFT CAN MAKE THE DECISION TO DROP IF SIGNIFICANT DECOUPLING AFTER SUNSET. FOR NOW WINDS STILL GUSTING INTO THE UPPER 30S. ALL BUT NORTH CENTRAL ZONES DRYING OUT BY NOON ON WEDNESDAY. DEFORMATION SHOWERS TO CONTINUE OVER NORTH CENTRAL ZONES THROUGH EVENING. HAVE LOWERED TEMPERATURES IN NORTH CENTRAL ON WED WITH WARMING TEMPERATURES NORTHWEST ZONES. WEAK SYSTEM THU NITE INTO WED CONSISTENT ON LAST TWO RUNS. WITH LIMITED AMOUNTS OF MOISTURE HAVE LEFT DRY FOR NOW. UPPER RIDGE CONTINUES TO BE INDICATED IN LONG RANGE MODELS WITH TEMPERATURES RISING INTO THE U70S AND LOW 80S ACROSS THE AREA. TOWARDS MID WEEK MODELS HAVING TROUBLE WITH NEXT SYSTEM. WILL HOLD OFF ANOTHER DAY WITH DECISIONS ABOUT TEMPERATURES AND PRECIPITATION TOWARDS THE END OF THE FORECAST PERIOD. && .AVIATION... RAIN WILL IMPACT TWEB ROUTES 098 AND 264 TONIGHT WITH A MIXTURE OF RAIN AND SNOW ON WEST ENDS OF THE ROUTES OVER THE PANHANDLE. CEILING AND VISIBILITIES WILL RANGE FROM MVFR TO IFR CONDITIONS AS AREAS OF RAIN LIFT NORTH AND NORTHWEST OVERNIGHT AS THE STORMS PULLS EAST ONTO THE PLAINS. TWEB ROUTE 274 WILL SEE A MIXTURE OF PRECIPITATION WITH RAIN AND SNOW MIX TURNING TO SNOW WEST OF AKO TONIGHT. CEILINGS AND VISIBILITIES WILL ALSO RANGE FROM MVFR TO IFR...BUT LOWER LIFR IN THE DEN AREA. THE IMPACTS WILL LINGER TONIGHT INTO WEDNESDAY WITH CEILING AND VISIBILITIES LIFTING TO VFR IN THE AFTERNOON. && .HYDROLOGY... MUCH OF THE AREA HAS SEEN 1 TO 2 INCHES OF RAINFALL INTHE PAST 18 HRS. NUMEROUS CALLS...SOUTHWEST ZONES HAVE BANKFUL CONDITIONS ON LOCAL STREAMS. SOILS CLOSE TO SATURATION. HAVE CHOSEN TO CONTINUE WATCH THROUGH THE EVENING WEST AND THROUGH THE MORNING FOR NORTH CENTRAL. SOME COUNTIES IN THE NORTH HAVE NOT RECEIVED MUCH RAINFALL ESPECIALLY ALONG THE NE SD BORDER AREA BUT MODELS CONTINUE TO INDICATE DEFORMATION ZONE WILL CONTINUE TO GENERATE GOOD RAINFALL THROUGH THE NIGHT...WITH A SHARP GRADIENT OVER NORTHERN COUNTIES. THUNDERSTORMS TO THE SOUTH OF CHASE AND HAYES COUNTIES COULD PUT BANKFUL CONDITIONS OVER THE TOP. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ022>025-035>037-056>059-069>071. FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NEZ006>010-026>029-038. && POWER/TLK/BUTTLER
Hazardous weather outlook, Apr 24, 9:18 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 918 PM CDT TUE APR 24 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-251030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 918 PM CDT TUE APR 24 2007 /818 PM MDT TUE APR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. OCCASIONAL RAIN WILL CONTINUE TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. FLOOD WATCHES HAVE BEEN POSTED FOR MOST OF THE OUTLOOK AREA...WITH THE EXCEPTION OF CHERRY AND SHERIDAN COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OCCASIONAL RAIN WILL COME TO AN END ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL AND NORTH CENTRAL NEBRASKA THROUGH 7 AM CDT WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.